Alert archive / Missouri / Tornado Warnings in 2025
Tornado Warning 46, NWS Springfield, MO
NWS Springfield, MO issued this tornado warning at Apr 20, 2025, 7:11 PM CDT for Oregon County, Shannon County, Missouri. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 20, 2025, 7:11 PM CDT (00:11 UTC)
- Expired
- Apr 20, 2025, 7:27 PM CDT
- In force
- 16 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.25 in
Counties Oregon County, MO, Shannon County, MO
The radar
The Springfield radar (KSGF), 196 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 20, 12:03 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.2 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1255 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- -143 m²/s²
- 0-3 km storm-relative helicity
- -93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
370
WFUS53 KSGF 210011
TORSGF
MOC149-203-210045-
/O.NEW.KSGF.TO.W.0046.250421T0011Z-250421T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Springfield MO
711 PM CDT Sun Apr 20 2025
The National Weather Service in Springfield has issued a
* Tornado Warning for...
South central Shannon County in south central Missouri...
Northeastern Oregon County in south central Missouri...
* Until 745 PM CDT.
* At 711 PM CDT, a severe thunderstorm capable of producing a tornado
was located 7 miles northeast of Alton, or 21 miles northeast of
Thayer, moving northeast at 55 mph.
HAZARD...Tornado and half dollar size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Wilderness and Greer.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3666 9131 3676 9142 3690 9133 3702 9122
3683 9123 3682 9112 3674 9112
TIME...MOT...LOC 0011Z 228DEG 46KT 3676 9129
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
$$
Melto1 follow-up statement
293
WWUS53 KSGF 210027
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
727 PM CDT Sun Apr 20 2025
MOC149-203-210037-
/O.CAN.KSGF.TO.W.0046.000000T0000Z-250421T0045Z/
Shannon MO-Oregon MO-
727 PM CDT Sun Apr 20 2025
...THE TORNADO WARNING FOR SOUTH CENTRAL SHANNON AND NORTHEASTERN
OREGON COUNTIES IS CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 900 PM CDT for south central
Missouri.
&&
LAT...LON 3666 9131 3676 9142 3690 9133 3702 9122
3683 9123 3682 9112 3674 9112
TIME...MOT...LOC 0025Z 228DEG 46KT 3689 9109
$$
MeltoWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this tornado warning went out at Apr 20, 6:35 PM CDT, 36 minutes earlier. Its key messages:
- There remains an Enhanced Risk for severe thunderstorms across much of the area this afternoon and evening. Tornadoes (potentially a couple being strong), large hail and damaging winds are all possible with this system.
- Localized additional flooding may occur as storms will produce heavy rainfall with rates from 1 to 1.5 inches per hour over already saturated soils.
- Additional rain chances (40-70%) return Tuesday through late week.
Area forecast discussion, Apr 20, 6:35 PM CDT, 36 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
635 PM CDT Sun Apr 20 2025
.KEY MESSAGES...
- There remains an Enhanced Risk for severe thunderstorms across
much of the area this afternoon and evening. Tornadoes
(potentially a couple being strong), large hail and damaging
winds are all possible with this system.
- Localized additional flooding may occur as storms will produce
heavy rainfall with rates from 1 to 1.5 inches per hour over
already saturated soils.
- Additional rain chances (40-70%) return Tuesday through late
week.
&&
.SHORT TERM /THROUGH TONIGHT/...
Issued at 1225 PM CDT Sun Apr 20 2025
Enhanced Severe Risk this afternoon and evening:
A warm front had lifted through most of southwestern Missouri
early this afternoon with a low top supercell already having
taken advantage as the frontal boundary to produce a likely
tornado. The warm front and attendant warm air and moisture
advection will continue in earnest through this afternoon and
early evening.
Confidence remains is high for the development of supercells
with a squall line developing on a cold front as it makes its
way into the western portions of southwestern missouri out of
Kansas and Oklahoma. As the line pushes east bowing linear
segments or embedded super cells will become the mode of
storms.
The western extent of the risk looks to be around the Kansas and
Missouri state line where increasing instability from there to
the east across the region will occur. SBCAPE values from
800-2000 J/kg is expected. While the better instability will be
farther east, around Highway 65 and east, the combination of
shear, low LCL's, instability and frontal forcing will allow for
tornado development with any storm the can become rooted to the
surface in the warm sector. Strong deep layer shear around 60
kts and strongly arcing hodographs are more than sufficient for
organized severe weather with all hazard modes.
Hazards: Afternoon/evening hazards are for golf ball size hail,
70 mph winds (maybe up to 80), and tornadoes. Given shear
profiles, a strong tornado or two would be possible. Most
favored conditions for strong tornadoes would be in cells that
are more isolated or perhaps in stronger bowing segments. This
will be especially concerning in segments that bow to the North
to northeast.
Additional thunderstorms may be possible over the far
southeastern Kansas and west-central Missouri in the late
afternoon and evening as the surface low makes its way to the
northeast across that region. These storms may be low-topped
supercells given the proximity to the deep upper shortwave, but
confidence in this outcome is lower. Hazards with the
potential low-topped supercells over the NW in the late
afternoon and evening would be large hail to the size of half
dollars, winds to 60 mph and potentially tornadoes.
In addition to thunderstorm hazards, non-thunderstorm wind
gusts up to 45 mph (possibly higher) are expected through
tonight in advance of the cold front as the pressure gradient
tightens.
With the wet antecedent conditions and rainfall from the
morning (along with lingering ongoing flooding), additional
flooding will again be a concern. This will occur despite the
potential quick (50-60mph) storm motion of the storms as
precipitable water values from 1.2 to 1.5 inches and a saturated
vertical profile will allow for hourly rainfall rates from 1 to
1.5 inches per hour.
The storm system and associated cold front, along with the
severe storms, are expected to move north and east of the
region by later this evening, from 5-8pm. In the wake of the
front, Surface winds will shift out of the west and remain gusty
as low ceilings fill in across the region. Overnight low will
drop into the middle 40s to near 50 behind the front.
&&
.LONG TERM /MONDAY THROUGH SUNDAY/...
Issued at 1225 PM CDT Sun Apr 20 2025
Ensemble data continues to be consistent in bringing several
additional shortwaves into and through the area from the
west/southwest Tuesday through Friday. NBM rainfall probs
continue to increase, especially Thursday and Friday and we will
need to monitor where this rainfall sets up given the heavy
rainfall from this weekend.
In general, the week looks like it will be rather damp over all.
For now, there is not much potential noted in the model output
for additional severe weather this week, but will monitor as we
proceed through the week.
&&
.AVIATION /00Z TAFS THROUGH 00Z TUESDAY/...
Issued at 622 PM CDT Sun Apr 20 2025
A squall line continues to trek across eastern MO along a cold
front draped south off a low pressure centered in central MO.
Small-scale areas of relative low pressures are scattered across
the Ozarks behind the squall line, causing wind gusts up to 40kts
well behind the front. As the system proceeds further east,
winds will calm and become predominantly westerly 5-15 kts.
Into the overnight hours, VFR conditions will deteriorate
briefly to MVFR before falling into IFR flight conditions as a
low-level cloud deck in behind a secondary moisture boundary
trailing the cold front. Cigs remain IFR through the overnight
hours, improving to MVFR briefly after sunrise before returning
to VFR clear skies late Monday morning.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
KS...Flood Watch until 7 PM CDT this evening for KSZ073-097-101.
MO...Flood Watch until 7 PM CDT this evening for MOZ055>058-066>071-
077>083-088>098-101>106.
&&
SHORT TERM...Hatch
LONG TERM...Hatch
AVIATION...CamdenHazardous weather outlook, Apr 20, 1:39 PM CDT, 5 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 139 PM CDT Sun Apr 20 2025 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-211845- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 139 PM CDT Sun Apr 20 2025 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Enhanced tornado risk. Slight hail risk. Enhanced thunderstorm wind damage risk. Elevated lightning risk. Elevated excessive rainfall risk Elevated non thunderstorm wind risk. DISCUSSION... Severe thunderstorms are expected this afternoon and evening across all or most of the Ozarks region. Threats with the strongest storms will be winds up to 70 mph, golf ball sized hail, and tornadoes. A strong tornado or two are possible. Non-thunderstorm wind gusts up to 45 mph are expected today. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed through this evening. && More detailed information can be accessed at: http://www.weather.gov/sgf/dsspacket This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Hatch
In the hours before
Local storm report, Apr 20, 5:18 PM CDT, 1 hour 53 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
518 PM CDT Sun Apr 20 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0443 PM Tstm Wnd Dmg 6 SW Mansfield 37.04N 92.65W
04/20/2025 Douglas MO Emergency Mngr
Tree down on state highway B.
&&
MBLocal storm report, Apr 20, 5:28 PM CDT, 1 hour 43 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
528 PM CDT Sun Apr 20 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM Tstm Wnd Dmg 3 SW Osage Beach 38.13N 92.66W
04/20/2025 Camden MO Public
tree and powerline down on osage beach
parkway.
&&
MBLocal storm report, Apr 20, 5:32 PM CDT, 1 hour 39 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
532 PM CDT Sun Apr 20 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM Tstm Wnd Dmg 4 NW Squires 36.89N 92.68W
04/20/2025 Douglas MO Fire Dept/Rescue
small shed destroyed at highway A and
highway 5.
&&
MBLocal storm report, Apr 20, 5:35 PM CDT, 1 hour 36 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
535 PM CDT Sun Apr 20 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0419 PM Tstm Wnd Dmg 2 ESE Garrison 36.83N 92.99W
04/20/2025 Christian MO Trained Spotter
trees down across the road.
&&
MBLocal storm report, Apr 20, 6:35 PM CDT, 36 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
635 PM CDT Sun Apr 20 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0624 PM Flash Flood 4 NW Pomona 36.91N 91.95W
04/20/2025 Howell MO Emergency Mngr
5320 and CR 4910 are underwater and other
low water crossings are rising.
&&
ASLocal storm report, Apr 20, 6:41 PM CDT, 30 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
641 PM CDT Sun Apr 20 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0426 PM Tstm Wnd Dmg Goodhope 36.91N 92.81W
04/20/2025 Douglas MO Amateur Radio
Several trees down. Tornado possible.
&&
ASThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 7:38 PM CDT | Special Weather Statement | SGF | Oregon | 37 min |
| Apr 20, 9:18 PM CDT | Areal Flood Advisory | SGF | Christian, Douglas, Greene, Ozark, Stone, Taney | 28 hr |
| Apr 20, 9:20 PM CDT | Areal Flood Warning | SGF | Barry, Jasper, Lawrence, McDonald, Newton | 28 hr |
| Apr 21, 3:05 AM CDT | River Flood Warning | SGF | Jasper | 35 hr |
| Apr 21, 3:05 AM CDT | River Flood Warning | SGF | Jasper | 61 hr |
| Apr 21, 3:34 PM CDT | River Flood Warning | SGF | Pulaski | 16 hr |
Nearby
Tornado Warnings in Missouri, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.